Facebook Pixel
EmpowHER Guest

Is this a period?

By Anonymous March 4, 2016 - 6:53am
Rate This

I took a plan b pill and now when i take out my tampon its just a little bit of blood and its been that way since monday. Is this a period?

Add a Comment1 Comments

HERWriter Guide

Hi Anon!

Thanks for your post!

This could be side effect bleeding from emergency contraception or it could be your period if it was due about now. There is no way to tell the difference other than timing. Bleeding after taking EC is a common side effect.

I have read conflicting reports on whether this bleeding is a sign that you are not pregnant but your risk is extremely low as EC is up to 95% effective when taken within 24 hours.

If you are concerned about pregnancy you can test 14-21 days after sex.

Read more here: http://www.empowher.com/birth-control/content/facts-about-emergency-contraceptive-pills


March 4, 2016 - 7:44am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!